The Annals of Statistics

Arguments for Fisher's Permutation Test

Anders Oden and Hans Wedel

Full-text: Open access

Abstract

The problem of statistical comparison of two distributions, continuous as well as discrete, is considered. Very slight and reasonable modifications of traditional parameteric models, e.g. `normal distributions with equal variances', are shown to result in permutation tests, only. Fisher's permutations test is shown to have optimum properties which mean a good merit for its practical use. Further, an accurate method of determining the $p$-value of Fisher's test is proposed.

Article information

Source
Ann. Statist., Volume 3, Number 2 (1975), 518-520.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176343082

Digital Object Identifier
doi:10.1214/aos/1176343082

Mathematical Reviews number (MathSciNet)
MR359167

Zentralblatt MATH identifier
0305.62027

JSTOR
links.jstor.org

Subjects
Primary: 62G10: Hypothesis testing

Keywords
Permutation test unbiasedness conditioning Fisher's test

Citation

Oden, Anders; Wedel, Hans. Arguments for Fisher's Permutation Test. Ann. Statist. 3 (1975), no. 2, 518--520. doi:10.1214/aos/1176343082. https://projecteuclid.org/euclid.aos/1176343082


Export citation